Posted by: Anon | 2012-11-08

Weight gain

The doctor prescribed lexamil 5mg for my depression. Now my weight increase with 8 kg in three months and I have a problem with that, what can I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Reader
My copy of MIMS lists both weight gain and weight loss as potential side-effects for Lexamil. The problem with depression and its treatment with antidepressants is that both can affect a person's weight causing either weight gain or weight loss. You need to discuss this problem of weight gain with the doctor who is prescribing the antidepressant. He/she may be able to change the dose or the type of antidepressant you are taking. Do not stop taking your medication without being under the supervision of your doctor as it can be dangerous to stop or change antidepressants without the guidance of your dr. To lose weight you can reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet & Nutrition' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day. While you are on the ‘Diet & Nutrition’ site, read about every aspect of slimming. Exercise is good for stimulating your metabolism and also combatting depression.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.